Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 66, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 6, 2007, 4:49 PM EDT for Lewis County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 6, 2007, 5:29 PM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 23 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 062051
SVRBUF
NYC049-062145-
/O.NEW.KBUF.SV.W.0066.070706T2049Z-070706T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 545 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 60 MPH WINDS. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF LOWVILLE AND WAS MOVING
SOUTHEAST AT 25 MPH. THIS STORM PRODUCED NICKLE SIZED HAIL OVER
JEFFERSON COUNTY EARLIER IN THE AFTERNOON.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWVILLE BY 510 PM EDT...
LAT...LON 4355 7527 4387 7576 4395 7563 4397 7554
4396 7551 4391 7543 4390 7538 4377 7512
4361 7512
$$
TJP2 follow-up statements
000
WWUS51 KBUF 062118
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
518 PM EDT FRI JUL 6 2007
NYC049-062145-
/O.CON.KBUF.SV.W.0066.000000T0000Z-070706T2145Z/
LEWIS NY-
518 PM EDT FRI JUL 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR LEWIS COUNTY...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES
SOUTHEAST OF MARTINSBURG...OR ABOUT 12 MILES NORTHEAST OF
BOONVILLE...MOVING SOUTHEAST AT 25 MPH.
LAT...LON 4355 7527 4387 7576 4395 7563 4397 7554
4396 7551 4391 7543 4390 7538 4377 7512
4361 7512 4357 7522
$$
TJP000
WWUS51 KBUF 062129
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
528 PM EDT FRI JUL 6 2007
NYC049-062138-
/O.CAN.KBUF.SV.W.0066.000000T0000Z-070706T2145Z/
LEWIS NY-
528 PM EDT FRI JUL 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...
AT 528 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4355 7527 4387 7576 4395 7563 4397 7554
4396 7551 4391 7543 4390 7538 4377 7512
4361 7512 4357 7522
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 6, 3:40 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EDT FRI JUL 6 2007 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER EASTERN NEW YORK WILL MOVE SLOWLY TO THE EAST OVERNIGHT WHILE A SURFACE RIDGE BUILDS INTO THE THE STATE FROM THE WEST. THIS WILL RESULT IN A NEAR PERFECT SUMMER DAY OVER WESTERN NEW YORK ON SATURDAY. THERE WILL STILL BE A CHANCE FOR SOME AFTERNOON THUNDERSTORMS EAST OF LAKE ONTARIO HOWEVER. A SOUTHWEST FLOW WILL DEVELOP OVER THE REGION SATURDAY NIGHT...BOOSTING THE HUMIDITY DURING SUNDAY AND BRINGING TEMPERATURES TOWARD THE 90 DEGREE MARK. THE WEATHER WILL TURN MORE UNSETTLED BY MONDAY AFTERNOON AS A COLD FRONT APPROACHES THE REGION AND STALLS OVER THE NORTHEAST THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LAKE BREEZE BOUNDARIES WELL DEFINED IN VISIBLE SATELLITE IMAGERY AND VIA FIRST OR SECOND SLICES IN THE RADAR THIS AFTERNOON. MINOR THUNDERSTORMS DEVELOPING ALONG NORTHERN EDGE OVER THE NIAGARA PENINSULA JUST WEST OF BUFFALO DUE TO CONVERGENCE OF ERIE AND ONTARIO BOUNDARIES...AND SOME CONVECTION ALSO NOTED FROM ABOUT LIVINGSTON COUNTY AND EAST. THIS ACTIVITY SHOULD DIE OFF VERY QUICKLY AROUND SUNSET. THE OTHER CONCERN IS THE LINE OF THUNDERSTORMS THAT HAS BEEN MOVING SOUTHEAST IN ONTARIO CANADA SINCE ABOUT 11AM THIS MORNING...NOW MOVING INTO LAKE ONTARIO. THIS LINE SHOULD REMAIN INTACT AS IT CROSSES THE WATER WITH ITS OWN COLD POOL AND LOW LEVEL CONVERGENT BOUNDARY KEEPING IT GOING. EXPECT IT TO CROSS INTO MONROE COUNTY AND EAST BETWEEN ABOUT 5 OR 6PM...EARLIER OF COURSE TOWARD JEFFERSON COUNTY...AND THEN FINALLY DISSIPATE OR MOVE SOUTH OF LIVINGSTON COUNTY BEFORE 10PM. THERE S STILL THE POSSIBILITY THAT THE WESTERN END MIGHT DISSIPATE...SO MONROE AND LIVINGSTON COUNTY MIGHT SNEEK AWAY WITH JUST A BRIEF SHOWER OR CLAP OF THUNDER. ONCE THATS THROUGH...EXPECT SKIES BE CLEAR FOR MOST OF WESTERN NY. THERES SOME POSSIBILITY FOR ANOTHER ROUND OF FOG LATE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... A SURFACE RIDGE WILL BUILD INTO THE WESTERN PORTION OF NY FOR A QUIET DAY WITHOUT A THREAT FOR AFTERNOON CONVECTION. SHOULD BE ANOTHER GOOD DAY TO WATCH LAKE BREEZE BOUNDARIES/SHADOWS...BUT THATS ABOUT IT. OVER TOWARD EASTERN LAKE ONTARIO...THERE IS STILL A CHANCE OF THUNDERSTORMS DUE TO THE CLOSER PROXIMITY TO THE UPPER LEVEL LOW AND ANY REMAINING SHORTWAVES PASSING THROUGH THE REGION...THEN ANOTHER QUIET NIGHT SATURDAY NIGHT. BY SUNDAY A SOUTHWEST FLOW WILL BE OVER THE REGION ON THE BACK SIDE OF THE SURFACE RIDGE...WITH LOW LEVEL MOISTURE AND HEAT CREEPING NORTHEAST. THIS WILL PUSH HIGH TEMPERATURES UP TOWARD THE 90F MARK. ON MONDAY...A COLD FRONT WILL APPROACH THE REGION. MODELS HAVE CONTINUED TO HAVE SOME TROUBLE PINPOINTING THE INTENSITY AND TIMING...WITH A LOT OF SPREAD IN THE SREF LOW LEVEL TEMPERATURE. THIS WILL BE THE NEXT TIME TO WATCH FOR ANY TYPE OF SEVERE WEATHER. SPC CURRENTLY HAS ALL OF THE NORTHEAST UNDER A THREAT FOR THIS TIME PERIOD AND AGREE THERE IS SOME POTENTIAL WITH HOT AIRMASS IN PLACE AND WEAK UPPER TROUGH MOVING IN TO THE REGION IN ASSOCIATION WITH COLD FRONT/SURFACE TROUGH. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... GFS AND HPC GUIDANCE KEEP THE REGION CLOSE TO THE THERMAL GRADIENT WITH TEMPERATURES MODERATING BACK TO THE UPR 70S TO LOW 80S TUESDAY...THE TRENDING TO MID TO UPR 70S THE REMAINDER OF THE PERIOD. CHANCE POPS WILL CONTINUE THROUGH THE EXTENDED PERIOD IN THE PROXIMITY OF THE THERMAL GRADIENT/FRONTAL BOUNDARY. GFS DEPICTS THE FRONT DROPPING SOUTH OF THE AREA MONDAY NIGHT...REBOUNDING ON TUESDAY THEN BACK THROUGH ON THURSDAY NIGHT. THURSDAY WILL BE THE MOST LIKELY DAY OF SHRA/TSRA BUT WILL STILL ONLY BE MID RANGE CHANCE POPS FOR NOW. ONLY MODERATE CONFIDENCE ON TIMING OF PRECIP CHANCE BUT GIVEN THE TIME OF YEAR...LATE AFTERNOON AND EVENING PRECIP WOULD BE THE BEST BET. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... 500MB COLD POOL OVER THE EASTERN LAKE ONTARIO REGION TO THE ADIRONDACKS WILL SUPPORT ACTIVE CONVECTION WHEREAS THE WESTERN TAF SITES ARE MORE SHADOWED BY THE LAKES. WILL KEEP KART UNDER RISK OF TSRA THROUGH MUCH OF THE AFTERNOON WITH OTHER LOCATIONS IN A VCNTY TSRA SCENARIO...BUT NOT NECESSARILY STORMS AT THE AIRPORTS. LINE OF CONVECTION DROPPING SOUTH FROM EASTERN ONTARIO PROVINCE HAS MAINTAINED STRENGTH THROUGH THE MORNING AND EARLY AFTERNOON AND MAY CONTINUE ACROSS LAKE ONTARIO...BUT SHOULD END UP GOING EAST OF KROC. OVERNIGHT WILL BE PLACID AS DIURNALLY DRIVEN CONVECTION DIES OFF...THEN ANOTHER CHANCE OF CONVECTION EAST OF LAKE ONTARIO BOTH SATURDAY AND SUNDAY...AND THEN OVER ENTIRE AREA MONDAY AND TUESDAY AS FRONTAL BOUNDARY STALLS OVER OR VERY CLOSE TO NEW YORK STATE. && .MARINE... NO HEADLINES EXPECTED THROUGH THE PERIOD. WINDS WILL CONTINUE WEST TO SOUTHWEST TODAY WITH INCREASING SPEED BUT CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE PRESSURE GRADIENT TIGHTENS SATURDAY INTO SUNDAY AS LOW PRESSURE TRACKS EASTWARD TO THE NORTH OF THE LOWER LAKES. WAVE HEIGHTS WILL APPROACH SMALL CRAFT CRITERIA SATURDAY NIGHT INTO SUNDAY. THIS PERIOD WILL HAVE TO BE WATCHED FOR HEADLINES. THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE ONTARIO AND EXTREME NORTHEASTERN LAKE ERIE TODAY BUT ACTIVITY SHOULD SKIRT THE LAKES TO THE NORTH AND EAST OVER THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...ZAFF SHORT TERM...ZAFF LONG TERM...WCH AVIATION...WCH MARINE...WCH
Hazardous weather outlook, Jul 6, 5:23 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 523 AM EDT FRI JUL 6 2007 NYZ001>008-010>014-019>021-085-070930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 523 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-070930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 523 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
In the hours before
Local storm report, Jul 6, 4:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG HENDERSON HARBOR 43.85N 76.21W
07/06/2007 JEFFERSON NY FIRE DEPT/RESCUE
SAILBOAD CAPSIZED
0415 PM HAIL FORT DRUM 44.05N 75.77W
07/06/2007 E0.88 INCH JEFFERSON NY AMATEUR RADIO
THUNDERSTORM VERY HEAVY RAIN NICKLE SIZED HAIL.
&&
CTINGLEYThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:05 AM EDT | Severe Thunderstorm Warning | BUF | Allegany | 55 min |
| Jul 6, 3:39 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 66 min |
| Jul 6, 3:54 PM EDT | Special Marine Warning | BUF | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.